News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Unprotected Sex the day I finished my period


 justme001 - Sun Nov 09, 2008 10:31 pm

I have been taking the same birth control pills for over 7 yrs now and I've always used condoms during intercourse. I started my period on last Tuesday and was done by Saturday. Saturday my period was very light and appeared to be done before night time. On Saturday, I have never had unprotected sex and allowed my partner of many many yrs, to ejaculate inside of my vagina without pulling out. We decided to try it because I had just finished my period. He did pull out but about half way after ejaculation. We continued and he ejaculated again but this time he pulled out and ejaculation was not as much as the first time. What are the chances that I could get pregnant after having sex the day I finished my period? To be safe I took the morning after pill about 7 hours after the unprotected sex and I took my first birth control pill today. Now i am experiencing slight cramping where my ovaries are, is this just a side affect of the morning after pill? I am worried just because I have never had unprotected sex with my partner of many years.
 Debbie Miller, RN - Tue Nov 11, 2008 10:43 pm

User avatar Hello,
It is not necessary to use a second method of birth control along with the pill but many people choose to add condoms for the very, very slight possibility of pregnancy and to protect from sexually transmitted infections. With perfect use, less than one in two hundred women become pregnant while on the pill.

The end of your period is a very unlikely time to ovulate and the chances of pregnancy between the pill and the timing of intercourse, are extremely slim. The morning after pill was definitely overkill and you are likely to have symptoms from that. It can disturb your menstrual cycles for a little while so don't be alarmed.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here